Learn how to use Mayo Clinic Connect
Request an Appointment
← Return to After breast cancer chemo - Paclitaxel
After breast cancer chemo - Paclitaxel
Hi. I just completed 8 chemo treatments. The last 4 being paclitaxal. Did anyone have a really hard time with this chemo? I'm almost 3 weeks post chemo and still can't eat and am so very weak I can hardly walk.
Jump to this post
Hello @karendb, welcome to Connect. I combined your two discussions in the Breast Cancer group so we could bring all the members talking about post-chemotherapy for breast cancer as well as paclitaxal in to one discussion. I would like to invite @janice1106, @bluemeade7, @bjkingape, and @pat417 to this discussion as they have all had rounds of Taxol (another term for paclitaxel) – although for different cancer diagnoses, they may be able to share their experiences with the chemotherapy.
@karendb, if you don't mind sharing, how long did your provider say the chemotherapy affects could last?
I was quite weak following the last chemo infusion and could barely get around. Doctors found my potassium was low and was given supplements which helped. Your taste will come back after a while which will help. I had to undergo a second surgery which found more cancer, but then was started on radiation. Have had 17/30 treatments. Just keep looking forward and try not to dwell on the past. Each day will get better, little by little.
I was quite weak and dizzy as well – doctors did lab and I was potassium deficient. Started me on potassium supplements which helped. Also was iron deficient, but that came back up on its own. Be sure to ask your physician to check your labs. And it also takes a bit of time so baby yourself and know that each day will get a bit better.
Create an account to connect with other patients and caregivers like you.Ask questions, get answers, and give and get support.Also follow blogs from Mayo Clinic experts.
Already have an account? Sign In